Alert archive / Minnesota / River Flood Warnings in 2011

River Flood Warning 36, NWS La Crosse, WI

July 16, 2011Wabasha County, Minnesota

NWS La Crosse, WI issued this river flood warning at Jul 16, 2011, 10:58 AM CDT for Wabasha County, Minnesota. It took effect at Jul 16, 2011, 7:51 PM CDT. It was in force for 64 min.

The area

The counties it named.

The facts

Issued
Jul 16, 2011, 10:58 AM CDT (15:58 UTC)
In effect from
Jul 16, 2011, 7:51 PM CDT
Expired
Jul 16, 2011, 8:55 PM CDT
In force
64 min
Issued by
NWS La Crosse, WI
Flood severity
Minor

County Wabasha County, MN

The radar

The La Crosse radar (KARX), 98 km from the middle of the area, began a volume at 16:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Zumbro River at Zumbro Falls (ZUMM5).

Action stage
15 ft
Minor stage
18 ft
Moderate stage
24 ft
Major stage
26 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05374000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

176 
WGUS43 KARX 161558
FLWARX
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1058 AM CDT SAT JUL 16 2011

.A COMPLEX OF THUNDERSTORMS DROPPED BETWEEN 2 TO 5 INCHES OF RAIN
OVER PARTS OF SOUTH CENTRAL AND SOUTHEAST MINNESOTA ON FRIDAY AND
EARLY SATURDAY MORNING. THIS RAIN FELL OVER MUCH OF THE ZUMBRO RIVER
BASIN AND WILL LEAD TO SIGNIFICANT RISES AT ZUMBRO FALLS. THE RIVER
IS FORECAST TO REACH FLOOD STAGE BY THIS EVENING AND CREST SUNDAY
MORNING.

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING 
WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY.

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING
NOAA WEATHER RADIO...FOR LATER STATEMENTS.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

MNC157-170358-
/O.NEW.KARX.FL.W.0036.110717T0051Z-110718T0600Z/
/ZUMM5.1.ER.110717T0051Z.110717T0600Z.110717T1200Z.NO/
1058 AM CDT SAT JUL 16 2011

THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A 

* FLOOD WARNING FOR 
  THE ZUMBRO RIVER AT ZUMBRO FALLS.
* FROM THIS EVENING TO LATE SUNDAY NIGHT.
* AT 10:30 AM SATURDAY THE STAGE WAS 14.1 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS EVENING AND CONTINUE TO 
  RISE TO NEAR 18.6 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY SUNDAY EVENING.
* IMPACT...AT 18.0 FEET...MINOR FLOODING BEGINS. 

$$
2 follow-up statements
959 
WGUS83 KARX 162101
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
401 PM CDT SAT JUL 16 2011

.A COMPLEX OF THUNDERSTORMS DROPPED BETWEEN 2 TO 5 INCHES OF RAIN
OVER PARTS OF THE REGION FRIDAY EVENING AND ALSO AGAIN SATURDAY
MORNING. MUCH OF THIS RAIN FELL ACROSS SOUTHEAST MINNESOTA AND
NORTHEAST IOWA. SEVERAL RIVERS ARE ON THE RISE AND A FEW ARE
FORECAST TO REACH FLOOD STAGE ON SUNDAY. 

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

IAC067-131-170901-
/O.CON.KARX.FL.W.0034.110717T0121Z-110719T0651Z/
/CCYI4.2.ER.110717T0121Z.110717T1200Z.110718T1251Z.NO/
401 PM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE CEDAR RIVER AT CHARLES CITY.
* FROM THIS EVENING TO LATE MONDAY NIGHT.
* AT  3:30 PM SATURDAY THE STAGE WAS 8.1 FEET. 
* FLOOD STAGE IS 12.0 FEET.
* MODERATE FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE LATE EVENING AND CONTINUE TO 
  RISE TO NEAR 16.6 FEET BY SUNDAY MORNING. THE RIVER WILL FALL BELOW
  FLOOD STAGE BY MONDAY MORNING.
* IMPACT...AT 15.0 FEET...EVACUATION OPERATIONS BEGIN. LELAND AVENUE 
  FLOODS AND FLOODING ON PARK DRIVE IS LIKELY. 

$$

MNC099-170901-
/O.CON.KARX.FL.W.0035.000000T0000Z-110718T0400Z/
/TRCM5.1.ER.110716T0803Z.110716T1745Z.110717T1000Z.NO/
401 PM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE TURTLE CREEK NEAR AUSTIN.
* UNTIL SUNDAY EVENING.
* AT  3:30 PM SATURDAY THE STAGE WAS 11.7 FEET. 
* FLOOD STAGE IS 10.5 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE TO FALL...DROPPING BELOW FLOOD 
  STAGE BY SUNDAY MORNING.
* IMPACT...AT 10.5 FEET...MINOR FLOODING BEGINS ALONG THE CREEK IN 
  AUSTIN. 

$$

MNC157-170901-
/O.CON.KARX.FL.W.0036.110717T0051Z-110718T0600Z/
/ZUMM5.1.ER.110717T0051Z.110717T0600Z.110717T1200Z.NO/
401 PM CDT SAT JUL 16 2011

THE FLOOD WARNING CONTINUES FOR
  THE ZUMBRO RIVER AT ZUMBRO FALLS.
* FROM THIS EVENING TO LATE SUNDAY NIGHT.
* AT 3:30 PM SATURDAY THE STAGE WAS 14.0 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE LATE THIS EVENING AND CONTINUE
  TO RISE TO NEAR 18.6 FEET BY SUNDAY MORNING. THE RIVER WILL FALL
  BELOW FLOOD STAGE BY SUNDAY MORNING.
* IMPACT...AT 18.0 FEET...MINOR FLOODING BEGINS. 

$$
943 
WGUS83 KARX 170155
FLSARX
 
FLOOD STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
855 PM CDT SAT JUL 16 2011

.RAINFALL FROM RECENT THUNDERSTORMS INCREASED WATER LEVELS ALONG THE
ZUMBRO RIVER. THE RIVER WILL CREST BELOW FLOOD STAGE AND SHOULD BEGIN
FALLING BY SUNDAY MORNING. AS A RESULT...THE FLOOD WARNING ALONG THE
ZUMBRO RIVER HAS BEEN CANCELLED. 

RIVER FORECASTS TAKE INTO ACCOUNT BOTH OBSERVED AND FORECAST 
PRECIPITATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO 
FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY 
VEHICLES. TURN AROUND...DON/T DROWN.

ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT...
HTTP://WWW.WEATHER.GOV/LACROSSE .

&&

MNC157-170225-
/O.CAN.KARX.FL.W.0036.000000T0000Z-110718T0600Z/
/ZUMM5.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
855 PM CDT SAT JUL 16 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE ZUMBRO RIVER AT ZUMBRO FALLS.
* AT  8:30 PM SATURDAY THE STAGE WAS 14.1 FEET. 
* FLOOD STAGE IS 18.0 FEET.
* FORECAST...THE RIVER WILL CREST BELOW FLOOD STAGE WITH A VALUE OF 
  15.4 FEET SUNDAY MORNING. 

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Jul 16, 3:54 AM CDT, 7 hours 4 minutes earlier.

Area forecast discussion, Jul 16, 3:54 AM CDT, 7 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LA CROSSE WI
354 AM CDT SAT JUL 16 2011

.SHORT TERM...TODAY THROUGH MONDAY NIGHT
MAIN CONCERNS ARE HEAT AND CONVECTION THROUGH THE SHORT TERM.

CURRENTLY AS OF 08Z...WATER VAPOR LOOP AND RUC 500MB HEIGHT ANALYSIS
SHOWED THE SUBTROPICAL HEAT RIDGE CENTERED OVER KANSAS AND TROUGHING
ALONG THE WEST COAST. THE FORECAST AREA LIES IN AN AREA OF WEST TO
NORTHWEST FLOW ALOFT ON THE NORTHEAST SIDE OF THE UPPER RIDGE. SOME
CONVECTION CONTINUES TO OCCUR ON THE NORTH SIDE OF THE UPPER
RIDGE...SUPPORTED BY A SOUTHWEST 30-40 KT 850MB JET OVER KANSAS AND
NEBRASKA PER PROFILER DATA. LATEST RADAR IMAGERY SHOWED SCATTERED
CONVECTION OVER CENTRAL IOWA...CENTRAL MINNESOTA AND OVER THE
FORECAST AREA. AIRMASS OVER THE AREA AND TO THE SOUTHWEST CONTINUES
TO WARM AS 00Z SOUNDINGS SHOWED 850MB TEMPS OF 19C AT GRB AND
DVN...23C AT MPX AND 24C AT OAX AND TOP. AIRMASS IS ALSO FAIRLY
MOIST...WITH LATEST RUC AND SATELLITE DERIVED PRECIPITABLE WATER
ANALYSIS SHOWING A POOL OF 2-2.25 INCH VALUES FROM NORTH CENTRAL
KANSAS INTO SOUTHWEST WISCONSIN. THE MOISTURE HELPED PRODUCE A LOT
OF THE 3 TO 5 INCH RAINFALL REPORTS IN PORTIONS OF SOUTHEAST
MINNESOTA AND NORTHEAST IOWA LAST EVENING. THE MOISTURE IS REFLECTED
TOO AT THE SURFACE WHERE MID 70S DEWPOINTS EXIST OVER EASTERN SOUTH
DAKOTA AND WESTERN IOWA.

TODAY AND TONIGHT...THE SUBTROPICAL HEAT RIDGE IS FORECAST TO
STRENGTHEN AND BUILD TOWARDS THE AREA DURING THE NEXT 24 HOURS.
500MB HEIGHTS ARE PROGGED TO CLIMB 40-50 METERS THROUGH THAT TIME...
MUCH OF WHICH OCCURS TODAY. THESE HEIGHT RISES...IN CONJUNCTION WITH
A WEST-SOUTHWEST FLOW AT 700MB ADVECTING A CAP OF 12-14C TEMPS INTO
THE AREA...SHOULD HELP TO PRECLUDE MUCH IF ANY CONVECTION THROUGH
TONIGHT. IN ADDITION...BOTH LATEST WATER VAPOR LOOP AND MODEL
SHORTWAVE FORECASTS DO NOT DEPICT ANY SHORTWAVES MOVING THROUGH.
INTERESTING THAT THE 16.00Z NAM DEVELOPS PLENTY OF CAPE DURING THE
AFTERNOON AND MLCIN DROPS TO NEAR ZERO...BUT THE MODEL DOES NOT
PRODUCE ANYTHING. WONDERING THEN IF THERE MAY NOT BE A TRIGGER FOR
CONVECTION THIS AFTERNOON OR EVENING...WHICH WOULD GO ALONG WITH THE
SHORTWAVE FORECASTS. THEREFORE...ONCE MORNING ACTIVITY DIMINISHES
DUE TO LOSS OF LOW LEVEL JET SUPPORT...THINKING IS DRY CONDITIONS
WILL BE THE RULE. STILL MAINTAINED A 20 PERCENT CHANCE IN THE
AFTERNOON...THOUGH...IN CASE EITHER MORNING ACTIVITY LINGERS LONGER
THAN EXPECTED OR THE DIURNAL INSTABILITY AND SOME OUTFLOW BOUNDARY
CAN KICK CONVECTION OFF. ANOTHER POSSIBLE CAVEAT TONIGHT IS RELATED
TO A COMPLEX OF STORMS PROGGED TO DEVELOP IN EASTERN NORTH DAKOTA
LATE THIS AFTERNOON AND EVENING. A FEW HIGH RESOLUTION MODELS WANT
TO DIVE THIS SOUTH OR SOUTHEAST INTO THE AREA LATE TONIGHT. CORFIDI
VECTORS WOULD SUPPORT THIS...BUT THE MID LEVEL FLOW IS STRONG AND
NOT SURE IF THE COMPLEX WILL GROW UPSCALE ENOUGH SUCH THAT THE THEY
WOULD FOLLOW CORFIDI VECTORS. THEREFORE STAYED DRY TONIGHT FOR NOW.
CLOUDS ARE EXPECTED TO DECREASE THROUGH TODAY AND TONIGHT. EXACTLY
HOW QUICK THIS OCCURS IS UNCERTAIN...BUT WILL HAVE A BIG IMPACT ON
TEMPERATURES TODAY GIVEN THAT 850MB TEMPS ARE PROGGED AT 18Z TO RUN
19-22C. OF COURSE WITH RECENT RAINS...HEAT INDICES COULD BE BECOME A
BIG ISSUE IF MORE SUN IS OBSERVED THAN FORECAST. RIGHT NOW FEEL A
BLEND OF GUIDANCE MIGHT BE THE BEST APPROACH FOR BOTH HIGHS AND LOWS
TONIGHT...BUT CONCEIVABLY TEMPERATURES COULD BE WARMER. RIGHT NOW
THE FORECAST IS JUST UNDER HEAT ADVISORY CRITERIA IN SOUTHEAST
MINNESOTA AND NORTHEAST IOWA. IF MORE SUN IS OBSERVED...A HEAT
ADVISORY MAY BE REQUIRED.

REGARDING THE FLASH FLOOD WATCH IN SOUTHEAST MINNESOTA...HAVE
CANCELLED IT SINCE CONVECTION IS ONLY EXPECTED TO BE SCATTERED IN
COVERAGE AT BEST BEFORE 12Z...THE TIME THE WATCH WAS ENDING.
CERTAINLY ANY STORM HAS POTENTIAL TO PRODUCE HEAVY RAIN THIS
MORNING...THOUGH.

SUNDAY...ASSUMING NO COMPLEX OF STORMS IN EASTERN NORTH DAKOTA DIVES
SOUTHEAST INTO THE AREA LATE TONIGHT INTO SUNDAY MORNING...SUNDAY
SHOULD BE DRY AS THE UPPER RIDGE FURTHER BUILDS IN. PLENTY OF SUN
WILL OCCUR THANKS TO SUBSIDENCE...WHICH WITH 850MB TEMPS OF 22-26C
AT 18Z WOULD SUPPORT HIGHS IN THE LOW TO MID 90S. THE DEWPOINT
FORECAST IS QUITE INTERESTING. MAV GUIDANCE SHOWS READINGS IN THE
LOW TO POSSIBLY MID 80S...HIGHEST NEAR RST. THE MAX AREA WOULD MAKE
SENSE GIVEN THE RECENT RAIN THERE. IN ADDITION...CORN SHOULD
EVAPOTRANSPIRATE NICELY. HOWEVER...AM WORRIED IT IS TOO HIGH SEEING
THAT WE HAVE NOT HAD THOSE HIGH DEWPOINTS YET. THEREFORE ONLY WENT
WITH DEWPOINTS IN THE MID TO UPPER 70S FOR NOW. THIS RESULTS IN HEAT
INDICES IN THE 105-115 RANGE...SOLIDLY WITHIN EXCESSIVE HEAT WARNING
CRITERIA. HOWEVER...WITH THE CONCERN OF MORNING STORMS...DECIDED TO
HOLD OFF ON THE WARNING FOR NOW. ONCE THE MORNING STORM CONCERN CAN
BE ELIMINATED...A WARNING WILL BE NEEDED.

SUNDAY NIGHT THROUGH MONDAY NIGHT...MODELS PROG TROUGHING CURRENTLY
OVER NORTHERN ALBERTA AND SASKATCHEWAN WILL DIVE DOWN THROUGH THE
ONTARIO AND INTO THE EASTERN GREAT LAKES DURING THIS PERIOD...
CAUSING THE UPPER RIDGE TO SHIFT WESTWARD SOME. A BACK-DOOR COLD
FRONT WILL ACCOMPANY THE TROUGH...WHICH WILL COME INTO THE FORECAST
AREA SUNDAY NIGHT AND MONDAY...THEN STALL OUT ALONG THE MISSISSIPPI
RIVER MONDAY NIGHT AS IT PARALLELS THE UPPER FLOW. NORTH OF THIS
FRONT...CONCERN IS INCREASING FOR CONVECTION AS SHORTWAVES RIDE
THROUGH THE NORTHWEST FLOW AND TAP THE HEAT AND HUMIDITY PRESENT
OVER THE FORECAST AREA. IN ADDITION...0-6KM SHEAR NORTH OF I-94
THROUGH MUCH OF THE PERIOD IS SUGGESTED BETWEEN 30-40 KT...WHICH
WOULD SUPPORT SOME SEVERE POTENTIAL WITH DAMAGING WINDS THE MAIN
HAZARD. DEPENDING ON HOW THINGS PAN OUT...CANNOT RULE OUT A TORNADO
EITHER MONDAY INTO MONDAY EVENING ALONG OUTFLOW AND/OR THE COLD
FRONTAL BOUNDARY...GIVEN LOW LCLS AND HIGH INSTABILITY IN PLACE.
WITH CONVECTIVE POTENTIAL AND THE BACK DOOR COLD FRONT DROPPING
SOUTH...TEMPERATURES ARE TRICKY...ESPECIALLY NORTH OF I-94. 850MB
TEMPS ARE STILL FORECAST BETWEEN 22-25C WHICH COULD YIELD HIGHS IN
THE LOW TO MID 90S FOR MONDAY. HOWEVER...STAYED A LITTLE COOLER IN
TAYLOR COUNTY...UPPER 80S...SINCE THEY HAVE THE GREATEST CONCERN OF
CLOUDS/STORMS/FRONT PASSING THROUGH. A BLEND OF GUIDANCE SEEMS
REASONABLE FOR LOWS. CERTAINLY DEWPOINTS WILL REMAIN HIGH DURING
THIS PERIOD...PERHAPS AROUND 80 AGAIN DURING MONDAY AFTERNOON WHEN
EVAPOTRANSPORATION IS MAXIMIZED.

.LONG TERM...TUESDAY THROUGH FRIDAY NIGHT

MAIN ISSUE REMAINS THE HEAT. LATEST DETERMINISTIC MODELS AS WELL AS
16.00Z GFS ENSEMBLES CONTINUE TO SHOW THE HEAT RIDGE OVER THE
CENTRAL PLAINS SHIFTING SLOWLY TO THE EAST DURING THE LONG TERM
PERIOD. THIS SHIFT EASTWARD...CAUSED BY PORTIONS OF THE WESTERN
TROUGH EJECTING OUT...WILL ALLOW THE BACK DOOR COLD FRONT OVER THE
AREA ON MONDAY NIGHT TO START LIFTING BACK TO THE NORTHEAST AS A
WARM FRONT. FOLLOWED THE CONSENSUS AND LEFT 20-30 PERCENT CHANCES IN
FOR TUESDAY ALONG AND EAST OF THE MISSISSIPPI RIVER...THEN NORTH OF
I-94 TUESDAY NIGHT TO ACCOUNT FOR ISENTROPIC LIFT OVER THE WARM
FRONT. IN THE WAKE OF THE FRONT...WEDNESDAY AND THURSDAY HAVE THE
POTENTIAL TO BE QUITE WARM AS DOWNSLOPED AIR OFF THE ROCKIES ADVECTS
IN. 850MB TEMPS JUMP TO 24-27C...WHICH COULD RESULT IN HIGHS NEAR
100 F AS THE ECMWF HAS BEEN SHOWING THE PAST COUPLE DAYS. DEWPOINTS
MAY DROP A LITTLE MORE DURING THE AFTERNOONS AS A RESULT OF THE AIR
ORIGINATING FROM THE PLAINS...BUT WITH EVAPOTRANSPORATION GOING
STRONG...NOT SURE HOW MUCH DROP THERE MAY BE. DID INCLUDE A 20
PERCENT CHANCE OF RAIN FOR WEDNESDAY NIGHT IN THE NORTHWEST HALF AND
ON THURSDAY ACROSS THE ENTIRE AREA...AS MODELS HINT AT A DYING COLD
FRONT MOVING IN. THE 20 PERCENT CHANCES CONTINUE THROUGH FRIDAY WITH
THE FRONT IN THE AREA...THOUGH IT IS POSSIBLE THAT LITTLE IF
ANYTHING HAPPENS AS SUGGESTED BY THE 16.00Z ECMWF. BACK TO THE
HEAT...WITH BOTH WEDNESDAY AND THURSDAY CONSISTENTLY BEEN SHOWN TO
BE THE HOT DAYS...EXTENDED THE EXCESSIVE HEAT WATCH INTO THURSDAY.
IT APPEARS DEWPOINTS MAY LOWER ENOUGH ON FRIDAY SUCH THAT FRIDAY
WOULD NOT BE IN EXCESSIVE HEAT CRITERIA...THOUGH THE DAY WILL STILL
BE HOT WITH 850MB TEMPS FORECAST AT LEAST ABOVE 22C.

&&

.AVIATION...TODAY AND TONIGHT

LOW LEVEL MOISTURE TRANSPORT CONTINUES OVER THE AREA TODAY. LITTLE
CAPPING INDICATED IN MODEL SOUNDINGS AND AIRMASS REMAINS UNSTABLE.
APPEARS SCT SHRA/TSRA WILL CONTINUE IN/AROUND THE AREA TODAY...
ESPECIALLY THIS MORNING. MVFR AND LCL IFR CIGS/VSBYS EXPECTED WITH
ANY STRONGER SHRA/TSRA...BUT GIVEN MORE SCT COVERAGE AND LESSER
ORGANIZATION OF THE CONVECTION ONLY INCLUDED SHRA/CB IN TAFS FOR THE
MORNING HOURS FOR NOW. WITH MORE UNCERTAINTY AND LESSER COVERAGE OF
SHRA/TSRA INTO THE AFTERNOON HOURS LEFT MENTION OUT OF TAFS AFTER
18Z. AXIS OF STRONGER MOISTURE TRANSPORT LIFTS NORTH/WEST OF THE
AREA TONIGHT. 850-700MB WARMING/CAPPING INCREASES OVER THE AREA AS
WELL...WITH CONVECTION TONIGHT EXPECTED TO BE WELL WEST/NORTH OF THE
FCST AREA. WITH A WARM/HUMID AIRMASS OVER THE AREA...PATCHY 5-6SM IN
HZ/BR CAN BE EXPECTED ESPECIALLY DURING THE LATE NIGHT/EARLY MORNING
HOURS.

&&

.ARX WATCHES/WARNINGS/ADVISORIES...
WI...EXCESSIVE HEAT WATCH FROM SUNDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR WIZ017-WIZ029-WIZ032-WIZ033-WIZ034-WIZ041-
     WIZ042-WIZ043-WIZ044-WIZ053-WIZ054-WIZ055-WIZ061.

MN...EXCESSIVE HEAT WATCH FROM SUNDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR MNZ079-MNZ086-MNZ087-MNZ088-MNZ094-MNZ095-
     MNZ096.

IA...EXCESSIVE HEAT WATCH FROM SUNDAY AFTERNOON THROUGH THURSDAY
     EVENING FOR IAZ008-IAZ009-IAZ010-IAZ011-IAZ018-IAZ019-
     IAZ029-IAZ030.

&&

SHORT/LONG TERM...AJ
AVIATION..........RRS
Hazardous weather outlook, Jul 16, 6:00 AM CDT, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LA CROSSE WI
600 AM CDT SAT JUL 16 2011

IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-
032>034-041>044-053>055-061-171200-
ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE-
FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-
LA CROSSE-MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-
VERNON-WABASHA-WINNESHIEK-WINONA-
600 AM CDT SAT JUL 16 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF NORTHEAST IOWA...
SOUTHEAST MINNESOTA...AND SOUTHWEST INTO CENTRAL WISCONSIN.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS ARE EXPECTED TODAY...ESPECIALLY THIS
MORNING EAST OF THE MISSISSIPPI RIVER. LOCALLY HEAVY RAIN AND
LIGHTNING WILL BE THE MAIN HAZARDS WITH THE STORMS.

HEAT INDICES THIS AFTERNOON COULD APPROACH 100 DEGREES WEST OF A LINE
FROM LAKE CITY MINNESOTA TO OELWEIN IOWA.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A PROLONGED AND DANGEROUS HEAT WAVE IS TAKING SHAPE FOR THE AREA
STARTING SUNDAY AND LASTING THROUGH AT LEAST THURSDAY. A EXCESSIVE
HEAT WATCH IS IN EFFECT FOR THE AREA FROM SUNDAY AFTERNOON THROUGH
THURSDAY EVENING. HIGH TEMPERATURES WILL BE WELL INTO THE 90S...WITH
PEAK HEAT INDICES OF 105 TO 115 DURING THE AFTERNOONS. EXPECT LOW
TEMPERATURES TO STRUGGLE TO DROP BELOW THE MIDDLE 70S. THERE ARE
SOME INDICATIONS THE HEAT COULD LAST INTO NEXT WEEKEND AS WELL.

IN ADDITION TO THE HEAT...THUNDERSTORMS ARE POSSIBLE SUNDAY NIGHT
THROUGH TUESDAY ACROSS MUCH OF SOUTHWEST INTO CENTRAL WISCONSIN...
THEN ACROSS THE ENTIRE AREA THURSDAY INTO FRIDAY. SOME OF THE STORMS
NORTH OF INTERSTATE 94 MONDAY INTO MONDAY NIGHT COULD PRODUCE
DAMAGING WINDS. AFTER MONDAY NIGHT...IT IS TOO EARLY TO DISCERN IF
ANY OF THE STORMS WILL BECOME SEVERE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH SUNDAY. HOWEVER...ANY
RAINFALL REPORTS WILL BE MUCH APPRECIATED.

.EMERGENCY MANAGEMENT COORDINATION...

NO WEBINAR IS SCHEDULED.

AJ

In the hours before

Special weather statement, Jul 16, 8:18 AM CDT, 2 hours 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
818 AM CDT SAT JUL 16 2011

WIZ017-029-161415-
CLARK-TAYLOR-
818 AM CDT SAT JUL 16 2011

AT 815 AM...DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 7
MILES NORTHWEST OF DONALD TO BALLARD ROAD AND PRAY AVENUE...MOVING
NORTHEAST AT 10 MPH.

HEAVY RAIN AND TORRENTIAL DOWNPOURS WILL ACCOMPANY THESE STRONG
THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
GREENWOOD...LOYAL...OWEN AND JUMP RIVER.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

JW
Special weather statement, Jul 16, 9:30 AM CDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
930 AM CDT SAT JUL 16 2011

WIZ017-029-034-161530-
CLARK-JACKSON-TAYLOR-
930 AM CDT SAT JUL 16 2011

AT 925 AM...DOPPLER RADAR INDICATED THUNDERSTORMS WITH HEAVY RAIN
FROM GILMAN TO 9 MILES SOUTHWEST OF YORK...MOVING EAST AT 15 MPH.

HEAVY RAIN AND TORRENTIAL DOWNPOURS WILL ACCOMPANY THESE
THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
THORP...THORP...HATFIELD AND GREENWOOD.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

JW
Special weather statement, Jul 16, 9:45 AM CDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
945 AM CDT SAT JUL 16 2011

WIZ041-161545-
LA CROSSE-
945 AM CDT SAT JUL 16 2011

AT 939 AM...DOPPLER RADAR INDICATED A THUNDERSTORM OVER LA CROSSE
MOVING EAST AT 20 MPH.

HEAVY RAIN AND TORRENTIAL DOWNPOURS WILL ACCOMPANY THIS THUNDERSTORM.

LOCATIONS IMPACTED INCLUDE...
IRISH HILL...NATHAN HILL...HIGHWAY 33 AND COUNTY O A...THE TOP OF 10
MILE HILL...I 90 EXIT 12...WEST SALEM...ST JOSEPH AND THE COULEE
EXPERIMENTAL FOREST.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

JW
Special weather statement, Jul 16, 10:11 AM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1011 AM CDT SAT JUL 16 2011

WIZ034-161615-
JACKSON-
1011 AM CDT SAT JUL 16 2011

AT 1008 AM...DOPPLER RADAR INDICATED THUNDERSTORMS FROM EAST FORK
CAMPGROUND TO THE BLACK RIVER FALLS AIRPORT...MOVING EAST AT 20 MPH.

HEAVY RAIN AND TORRENTIAL DOWNPOURS WILL ACCOMPANY THESE
THUNDERSTORMS.

LOCATIONS IMPACTED INCLUDE...
BLACK RIVER FALLS...MILLSTON.

HEAVY RAIN COULD LEAD TO MINOR FLOODING OR A SHORT PERIOD OF STANDING
WATER. STAY CLEAR OF DRAINAGE AREAS AND AVOID AREAS OF HIGH WATER IF
THEY DEVELOP.

JW

The office that day

Everything else NWS La Crosse, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 16, 12:59 AM CDTRiver Flood WarningARXMower39 hr
Jul 16, 3:27 PM CDTExcessive Heat WarningARXDodge, Fillmore, Houston, Mower, Olmsted, Wabasha and 1 more4 days

Nearby

River Flood Warnings in Minnesota, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.